Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Thinning hair on both sides of forehead. Any advice? Using shampoo and greaseless gel

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
Recently I've notice thinning hair on both sides of my forehead (widows peak) My Dad and Mom had good hair and I would like to keep it from getting worse. Any advice? I shampoo about twice a week and use some greaseless gel sometime. I would be reluctant taking any drugs. Thanks
Posted Tue, 18 Sep 2012 in Hair Loss
Answered by Dr. Kruti 3 hours later

Thanks for posting your query.

I will be glad to be if assistance.

What you are experiencing probably seems like male pattern baldness.

It’s commonly seen in middle aged males.
It may occur even though your parents may have had good hair.
The treatment for this is application of Rogaine solution twice a day to the affected areas.
There will be hair growth in these areas within 3 months. However the solution has to be continued lifelong. Once you stop it the hair that had grown may fall away again.

It’s also not easy to stop the other areas of the head from getting affected. There might be a progress in spite of the application.

Please let me know if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor